MAUDE Adverse Event Report: VIANT MEDICAL, LLC STRAIGHT REAMER HANDLE

VIANT MEDICAL, LLC STRAIGHT REAMER HANDLE
Model Number 255000140
Medical Device Problem Codes Unstable (1667); Material Deformation (2976); Material Twisted/Bent (2981); Unintended Movement (3026)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: the customer has indicated the complaint sample will be returned to viant for evaluation but has not yet been received to date.Once the complaint sample is received, it will be investigated and a follow-up medwatch 3500a emdr will be submitted.G2: complaint information provided by distributor, depuy synthes.
 
Event or Problem Description
It was reported during an unknown procedure on a 70 year old female patient that the reamer shaft is slightly bent, leading to wobble while reaming.No pieces broke off and it is unknown if there was surgical delay.No consequences or impact to patient.
 
Additional Manufacturer Narrative
The complaint sample was returned to viant for evaluation and the reported event is confirmed.The straight reamer handle power adaptor is bent leading to the reported wobble / eccentric motion.The hudson power adaptor end was observed to be bent out of place and damaged with signs of material displacement and indentations from prolonged repeated use.Bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).Thus, the complaint sample had been misused.It is unknown what adaptor or power source (neither provided by viant) was connected to the device.Additionally the device has been used beyond the anticipated useful life of the device.The device was placed under power to simulate use and wobbling (eccentric motion) was observed due to the observed failures on the hudson power adaptor end.Other observations; the teflon sleeve was assembled backwards.The reamer head is able to retract and spring back in position as intended.The reamer head also had scratches and gouges from usage over time.The device can be easily disassembled and assembled as intended.The current ifu sent with this device today, man-004006 rev.A, states the following; end of life is determined by wear and damage due to intended use, visually inspect for damage and wear.If the instrument is damaged and worn it is considered at the end of its life and should be discarded, where instruments form part of a larger assembly, check assembly with mating components, check hinged instruments for smooth movement, viant devices should only be used by qualified personnel fully trained in the use of the surgical instruments and the relevant surgical procedures, do not modify viant instruments in any way and handle with care at all times.Surface scratches can increase wear and the risk of corrosion, manual surgical instruments have a limited life-span which is determined by wear or damage due to repeated intended use.When a surgical instrument reaches the end of its functional life, clean the instrument of any and all biomaterial/biohazards and safely discard the instrument in accordance with applicable laws and regulations.The device history records (dhr) were reviewed and found no related manufacturing deviations or anomalies that would have contributed to the reported event.This device has experienced approximately 1.33 years of use.It is unknown how many surgical procedures (cycles) this device has experienced throughout its life in the field.The viant risk management files were reviewed and the failure modes were identified and mitigated to the lowest possible level.A trend analysis was performed and similar complaints were attributed to misuse (off-axis force).The trend analysis reveals the estimated failure rate falls within the occurrence range identified in the viant risk management files.In conclusion, the reported event is confirmed as the returned straight reamer handle power adaptor is bent leading to the reported wobble / eccentric motion.From the investigation performed, the root cause attributed to the reported event is misuse (unintended use) as bending of this nature would not occur during normal intended use and likely would had occurred from applying non-linear load (off-axis force applied).Additionally, the device has experienced end of life from use beyond the anticipated useful life of the device.No further investigation with regard to this complaint is required.Viant will continue to monitor for trends.D9, g3, h3: device returned to viant for evaluation.H4: corrected device manufacture date.

Brand Name
STRAIGHT REAMER HANDLE
Common Device Name
STRAIGHT REAMER HANDLE
Manufacturer (Section D)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer (Section G)
VIANT MEDICAL, LLC
4545 kroemer road
fort wayne IN 46818
Manufacturer Contact
tony singh
4545 kroemer road
fort wayne, IN 46818
MDR Report Key19004640
Report Number3004976965-2024-00005
Device Sequence Number15561943
Product Code LXH
UDI-Device Identifier00840096400076
UDI-Public00840096400076
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number255000140
Device Catalogue NumberT17652
Device Lot NumberPC2595788
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date03/29/2024
Supplement Report FDA Received Date04/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age70 YR
Patient SexFemale
Patient Weight176 KG